Haemolytic anaemia as a complication to intravenous infusion of human immunoglobulin

A 85-year-old female treated for chronic inflammatory demyelinating polyradiculoneuropathy had three episodes of anaemia one week following treatment with large doses (2g/kg body weight) of immunoglobulin (Ig). At the final episode, she presented with haemolytic anaemia with fatigue, jaundice and loss of appetite. During the next two months anaemia was recognized in two additional cases. Subsequently, a series of twelve conseuntively studied IVIg treated patients showed a significant decrease of haemoglobin of 0.80 mmol/l 8-15 days after infusion. Haemolytic anaemia is a severe side effect that seems to be more frequent than previously recognized. It may possibly be prevented by the use of lyophilized Ig-preparations with low isohaemagglutinin titers or by slower Ig infusion rates.

1 Star2 Stars3 Stars4 Stars5 Stars (No Ratings Yet)
Loading...



Leave a Reply